Systèmes linéaires adjoints L 2
Annales de l'Institut Fourier, Volume 49 (1999) no. 1, p. 141-176

We adapt Atiyah’s L 2 -index theory to treat coherent sheaves on algebraic manifolds and use it as a tool to investigate certain questions posed by J. Kollár.

Let X be a connected projective algebraic compact complex manifold. We prove that, if L is a big and nef divisor on X, such that the restriction of K X +L to the general fiber of a Shafarevich map is effective, K X +L is effective.

Let X be a connected Kähler manifold such that some big cohomology class of type (1,1) is in the image of H 2 (π 1 (X),). We prove that χ(X,K X )0. Furthermore, if χ(X,K X ) is not 0, the universal covering space of X carries a non trivial L 2 holomorphic form of maximal degree. If χ(X,K X ) is zero, we prove that zero belongs to the spectrum of the Laplace-Beltrami operator on the middle degree forms, provided the fundamental group has subexponential growth.

Nous développons une version de la théorie d’indice L 2 d’Atiyah pour les faisceaux cohérents sur les variétés algébriques lisses et l’utilisons pour attaquer certaines questions de J. Kollár.

Soit X une variété complexe compacte projective algébrique lisse et connexe. Nous prouvons que si L est un diviseur nef et gros, tel que la restriction de K X +L à la fibre générale d’une application de Shafarevich est effective, K X +L est effectif.

Soit X une variété kählérienne compacte telle qu’il existe une classe de cohomologie de type (1,1) qui soit big et provienne du groupe fondamental de X. Nous prouvons que χ(X,K X )0. Si χ(X,K X )0, le revêtement universel de X porte une forme holomorphe L 2 de degré maximale non triviale. Si χ(X,K X )=0, nous prouvons que zéro est dans le spectre du laplacien sur les formes de degré moitié si le groupe fondamental est de croissance sous-exponentielle.

@article{AIF_1999__49_1_141_0,
     author = {Eyssidieux, Philippe},
     title = {Syst\`emes lin\'eaires adjoints $L^2$},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {49},
     number = {1},
     year = {1999},
     pages = {141-176},
     doi = {10.5802/aif.1670},
     zbl = {0923.14004},
     mrnumber = {2000d:32036},
     language = {fr},
     url = {http://www.numdam.org/item/AIF_1999__49_1_141_0}
}
Systèmes linéaires adjoints $L^2$. Annales de l'Institut Fourier, Volume 49 (1999) no. 1, pp. 141-176. doi : 10.5802/aif.1670. http://www.numdam.org/item/AIF_1999__49_1_141_0/

[1] U. Angehrn et Y.T. Siu, Effective freeness and point separation for adjoint bundles, Invent. Math., 122 (1995), 291-308. | MR 97b:32036 | Zbl 0847.32035

[2] M. Atiyah, Elliptic operators, discrete groups and Von Neumann algebras Soc. Math. Fr. Asterisque, 32-33, 1976, 43-72. | Zbl 0323.58015

[3] N. Berline, E. Getzler, M. Vergne, Heat Kernels and Dirac Operators, Grundlehren der mathematischen Wissenschaften, 298, Springer, 1992. | MR 94e:58130 | Zbl 0744.58001

[4] F. Campana, Remarques sur le revêtement universel des variété kähleriennes, Bull. Soc. Math. Fr., 122 (1994), 255-284. | Numdam | MR 95f:32036 | Zbl 0810.32013

[5] F. Campana, Fundamental group and positivity of cotangent bundles of compact Kähler manifolds, J. Alg. Geo., 4 (1995), 487-502. | MR 96f:32054 | Zbl 0845.32027

[6] F. Campana et J.-P. Demailly, Communication personnelle.

[7] J.P. Demailly, L2 Vanishing theorems for Positive Line Bundles and Adjunction Theory, in Transcendental Methods in Algebraic Geometry, édité par F. Catanese et C. Ciliberto, LNM, 1646 (1996), Springer Verlag. | MR 99k:32051 | Zbl 0883.14005

[8] J.-P. Demailly, Estimations L2 pour l'opérateur ∂ d'un fibré vectoriel holomorphe semi-positif au dessus d'une variété kählerienne complète, Annales Scientifiques de l'Ecole Normale Supérieure, 15 (1982), 457-511. | Numdam | MR 85d:32057 | Zbl 0507.32021

[9] P. Eyssidieux, La caractéristique d'Euler du complexe de Gauss-Manin, J. für reine und angew. Math., 490 (1997) 155-212. | MR 98g:32050 | Zbl 0886.32013

[10] P. Eyssidieux, Invariants de Von Neumann des faisceaux analytiques cohérents, Prépublication n. 124 du Laboratoire Emile Picard (Juin 1998), math. AG/9806159. | Zbl 0964.32008

[11] M. Farber, Homological algebra of Novikov-Shubin invariants and Morse inequalities, GAFA, Vol. 6, n° 4 (1996) 628-665. | MR 97m:58034 | Zbl 0866.57026

[12] H. Grauert et R. Remmert, Coherent Analytic Sheaves, Grundlehren der mathematischen Wissenschaften, 265, Springer, 1984. | MR 86a:32001 | Zbl 0537.32001

[13] R. Hartshorne, Algebraic geometry, GTM 52, Springer, 1977. | MR 57 #3116 | Zbl 0367.14001

[14] H. Hironaka, Résolution of singularities over a field of characteristic zero, Ann. of Math., 79 (1964), 109-326. | MR 33 #7333 | Zbl 0122.38603

[15] M. Green et R. Lazarsfeld, Deformation theory, Generic vanishing theorems and some conjectures of Enriques, Catanese and Beauville, Inv. Math., 90 (1987), 389-407. | Zbl 0659.14007

[16] M. Gromov, Kähler hyperbolicity and L2-Hodge theory, Journal of Differential Geometry, 33, 1991, 263-291. | MR 92a:58133 | Zbl 0719.53042

[17] M. Gromov, G. Henkin, M. Shubin, L2 holomorphic functions on pseudoconvex coverings, GAFA, Vol. 8, n° 3 (1998) 552-585. | MR 2000d:32058 | Zbl 0926.32011

[18] D. Kazhdan, On arithmetic varieties, in Lie Groups and their representations, Halsted, New York, 1975. | MR 58 #6073 | Zbl 0308.14007

[19] J. Kollár, Shafarevich maps and Automorphic Forms, Princeton University Press, 1995. | MR 96i:14016 | Zbl 0871.14015

[20] J. Kollár, Shafarevich maps and plurigenera of algebraic varieties, Inv. Math., 113 (1993), 177-215. | MR 94m:14018 | Zbl 0819.14006

[21] S. Novikov et M. Shubin, Morse inequalities and Von Neumann invariants of non simply connected manifolds, Uspehi Matem. Nauk, 41 (1986), 222.

[22] P. Pansu, An introduction to L2 Betti numbers, dans Riemmannian Geometry, ed. Besson, Lokhamp, Pansu, Petersen, Fields Institute Monographs, AMS, 1996. | MR 97c:58148 | Zbl 0848.53025

[23] H. Skoda, Sous-ensembles analytiques d'ordre fini ou infini dans ℂn, Bull. Soc. Math. Fr., 100 (1972), 353-408. | Numdam | MR 50 #5004 | Zbl 0246.32009

[24] S. Takayama, Nonvanishing Theorems on an algebraic Variety with large fundamental group, Prépublication, Naruto University of Education, (1997) à paraître J. Alg. Geom. | Zbl 0945.14010

[25] K. Yosida, Functionnal Analysis, Grundlehren der mathematischen Wissenschaften, 123, 6e édition, Springer, 1980. | MR 82i:46002 | Zbl 0435.46002